Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is shortened bowel responsible for the difficulty in losing weight?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Can a shortened bowel cause problems with weight?,i.e. make weight loss more difficult?
Posted Sat, 9 Feb 2013 in Weight Loss
Answered by Dr. Nsah Bernard 2 hours later

Thank you for posting on our forum
I dont think the shortened bowel is responsible for the difficulty in losing weight. Normally you should have been facing problem with food digestion since part of your intestines were resected. Since you are able to gain weight, it means everything is fine with your gut.
If you have been consistent with your diet and exercise regimen, other causes of difficulty in losing weight like hypothyroidism or polycystic ovarian disease should be looked for. This is only if you have been consistent with your efforts to regulate your lifestyle. Generally, even with a 500 calorie restriction per day, you would end up only losing 1 pound per week. Faster weight loss is generally not recommended as well.
Hope this helps and write back if you got any more questions

Dr Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor